Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 6, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 14, 2002, 4:41 PM EDT for Franklin County, Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2002, 4:41 PM EDT (20:41 UTC)
- Expired
- Apr 14, 2002, 5:45 PM EDT
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Franklin County, PA
The radar
The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 142041
SVRCTP
PAC055-142145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
440 PM EDT SUN APR 14 2002
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN PENNSYLVANIA
* UNTIL 545 PM EDT.
* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER GREENCASTLE...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MARION AND ST. THOMAS AT 450 PM.
CHAMBERSBURG AND WAYNESBORO AT 455 PM.
MONT ALTO AT 500 PM.
FAYETTEVILLE AND SCOTLAND AT 505 PM.
THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE
QUARTERS OF AN INCH OR LARGER.
$$
LAT...LON 3987 7794 3971 7786 3974 7749 3994 7748
4010 7758What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:10 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 14, 3:10 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 310 PM EDT SUN APR 14 2002 LATEST RADAR IMAGERY SHOWS LARGE AREA OF SHOWER AND TSTMS MOVING ACROSS NCENTRAL PA AHEAD OF OH VALLEY FRONTAL SYSTEM. EXPECT PCPN TO FILL IN OVER NEXT COUPLE OF HOURS OVER REMAINDER OF CWA AS STRONG SHORTWAVE MOVES EAST THROUGH OH/TN VALLEY. PCPN SHOULD BE EXIT WRN COUNTIES AROUND 00Z AND LINGER INTO LATE EVENING ACROSS THE SE. EXPECT REDEVELOPMENT OF FOG WHERE SKIES CLEAR SUFFICIENTLY AS WAS THE CASE LAST NIGHT AFTER WIDESPREAD PCPN. SECONDARY NRN STREAM SHORTWAVE MOVES ACROSS REGION MON NIGHT. IT APPEARS IT WILL INTERCEPT INCREASING MOISTURE ASSOCIATED BROADENING BERMUDA HIGH FLOW. THIS WILL PRODUCE AN AREA OF SHOWERS SOME THUNDER ESP A ACROSS NRN PA. WARM AND SOMEWHAT HUMID SPRING WEATHER IN STORE FOR MUCH OF WEEK AS BERMUDA HIGH GRABS HOLD OF REGION WITH LITTLE IN THE WAY OF FRONTAL PASSAGES DEPICTED UNTIL SAT. SAID FRONT PROGGED TO MOVE THRU PA SAT LEADING TO CLEARING AND A BIT COOLER CONDS NEXT SUNDAY. CTP...NONE. GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 5:22 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 38 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.